Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 42, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 11, 2020, 4:23 PM EDT for Lewis County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 11, 2020, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 24 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
913
WUUS51 KBUF 112023
SVRBUF
NYC049-112130-
/O.NEW.KBUF.SV.W.0042.200711T2023Z-200711T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
423 PM EDT Sat Jul 11 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southeastern Lewis County in central New York...
* Until 530 PM EDT..
* At 422 PM EDT, a severe thunderstorm was located near Highmarket,
or 8 miles west of Boonville, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, Denmark, New
Bremen, Watson, Martinsburg, Greig, Port Leyden and Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4350 7535 4342 7553 4345 7566 4391 7559
4389 7523
TIME...MOT...LOC 2022Z 190DEG 29KT 4350 7550
HAIL...<.75IN
WIND...60MPH
$$
JLA1 follow-up statement
286
WWUS51 KBUF 112111
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
511 PM EDT Sat Jul 11 2020
NYC049-112130-
/O.CON.KBUF.SV.W.0042.000000T0000Z-200711T2130Z/
Lewis NY-
511 PM EDT Sat Jul 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...
At 511 PM EDT, a severe thunderstorm was located near Highmarket, or
14 miles north of Camden, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, Denmark, New Bremen,
Watson, Martinsburg, Greig, Port Leyden and Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4350 7535 4342 7553 4345 7566 4391 7559
4389 7523
TIME...MOT...LOC 2111Z 210DEG 18KT 4353 7565
HAIL...<.75IN
WIND...60MPH
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:46 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 2:46 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
246 PM EDT Sat Jul 11 2020
.SYNOPSIS...
A complex area of low pressure including the tropical remnants
of Fay will move across the region through this evening.
Widespread showers with this system will alleviate drought
conditions, but there's also a risk of thunderstorms producing
locally heavy rainfall and damaging winds. Showers and storms
will taper off tonight, followed by scattered thunderstorms on
Sunday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Early this afternoon, rain has finally spread into most of
western New York. The driving feature is an unusually sharp and
compact shortwave which is moving across Western New York. The
steadiest rains are with this feature, with radar showing spokes
of convection extending outward from it. This is also producing
an area of gusty northwest winds just behind it, which has
caused wind gusts to around 50 mph at Erie, PA and in Jamestown.
Winds with this will diminish by late afternoon as the meso-low
pulls away.
There is a slight risk of flooding today, with localized
rainfall amounts of 2 inches possible. Precipitable water values
on the 12Z Buffalo sounding are 1.65 inches, with higher
amounts likely as the tropical remnants of Fay get wrapped into
the system. Following latest high resolution guidance, it
appears the bulk of this will pass along or to the south of a
Buffalo to Rochester to Oswego line today. In general, expect a
swath of a half inch to an inch of rain with this, which would
be beneficial alleviating drought conditions. However, locally
higher amounts will occur in heavier or slow moving storms,
which have the potential to cause flash flooding depending on
location and intensity. Will have to monitor lake boundaries,
and boundaries associated with the shortwave and associated
low.
Also, some of these storms have the potential to become strong
to severe in the afternoon through the evening hours. Although,
bulk 0-6km shear values are rather weak with only 15-20 knots
but BUFKIT profile soundings do show plenty of CAPE, especially
for our eastern counties. SPC has parts of the area from
roughly Rochester/Finger Lakes region into the North Country in
a Marginal Risk for severe storms with the potential for
damaging winds.
Showers and thunderstorms will end from west to east tonight.
Expect mostly dry and a partial clearing west of Rochester with
showers/storms lingering east of Lake Ontario through the early
morning hours.
It will be notably cooler, with temperatures dropping this
afternoon with the onset of rain showers. Lows will range from
the upper 50s to upper 60s tonight.
Trimmed back Pops for Sunday, with guidance suggesting the
initial shortwave will exit quickly to the east. There still
will be a broad trough across the region, which will support
scattered afternoon showers and possibly a thunderstorm. Lake
breeze boundaries may provide a focus showers and storms. It
will be notably cooler on Sunday with highs within a few
degrees of 80 at most locations.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A deep upper level trough will progress northward across the eastern
third of the CONUS Sunday night through Monday night. While the
trough axis will reside overtop of the region, this pattern will
allow for the passage of a shortwave across the region Sunday night.
In its wake, another shortwave will pass through Monday which will
cause the overall pattern to shift.
With the passage of the first shortwave Sunday night into Monday,
its associated surface low and cold frontal boundary will bring
chances for rain showers. Shower and storm chances will remain
through Monday night as another shortwave will promote diurnally
driven convection. Otherwise, temperatures Monday will warm up to
mid to upper 70s across the region.
As the upper level pattern begins to shift Monday night and Tuesday,
surface high pressure will begin to build eastward into the region.
With the high pressure pushing in from the west, the potential for
showers will diminish throughout Monday night, drying out for
Tuesday. High temperatures Tuesday will rise up into the upper 70s
and low 80s across the region.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The upper level ridge will flatten and move across the Northeast mid-
week. Warm air advection will bring warmer temperatures back into
the region with highs climbing into the upper 80s Wednesday.
The ridge continues to flatten and the flow becomes more or less
zonal with the exception of a few weak shortwave troughs that move
across the Great Lakes basin. An elongated area of high pressure
will sit across the lower half of the Lower 48 through Saturday.
Little sign of any widespread rainfall during this period however
showers and thunderstorms are possible. Heat and humidity will
increase into next weekend.
Supporting another heat wave are temperature forecasts from the
Climate Prediction Center (CPC). The Day 8-14 U.S. Hazards Outlook
map includes the Great Lakes region in an area for EXCESSIVE heat
during the July 18-24 period...and the corresponding 8-14 temp
outlook has a 70 percent bullseye for above normal temps over the
region.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms will become more widespread across
all of western and north central NY this afternoon as a potent
shortwave and frontal boundary pushes through the region.
Conditions will vary widely with localized IFR or lower in
storms, with mainly VFR outside of the storms.
Showers and storms end from west to east after 00Z with mainly
VFR flight conditions tonight. A modest 10 mph wind will limit
fog potential. A few scattered showers Sunday afternoon, but
otherwise mainly VFR.
Outlook...
Sunday night...VFR.
Monday...VFR/MVFR with showers and thunderstorms likely.
Tuesday and Wednesday...VFR.
Thursday...VFR/MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
A meso low associated with a shortwave will push east of Lake
Erie this afternoon. Winds pick up abruptly behind this,
supporting Small Craft headlines.
We got a couple reports of water spouts in Canadian Waters, and
while this is not a typical setup there is a risk for
waterspouts on Lake Erie this afternoon.
Tonight, winds remain elevated but should drop off enough to
allow for conditions to subside below SCA on Lake Erie. On the
other hand, Lake Ontario winds and waves will pick up this
evening which will support SCA on Lake Ontario overnight into
Sunday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Sunday for NYZ019.
MARINE...Small Craft Advisory until 1 AM EDT Sunday for LEZ041.
Small Craft Advisory until 1 AM EDT Sunday for LEZ040.
Small Craft Advisory from 9 PM this evening to 11 AM
EDT Sunday for LOZ042>044.
&&
SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...EAJ
LONG TERM...HSK/RSH/Thomas
AVIATION...Apffel
MARINE...ApffelHazardous weather outlook, Jul 11, 4:27 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 427 AM EDT Sat Jul 11 2020 NYZ010>012-020-021-085-120830- Northern Erie-Genesee-Wyoming-Cattaraugus-Allegany-Southern Erie- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-007-008-013-014-120830- Monroe-Jefferson-Lewis-Livingston-Ontario- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. There is a marginal risk that some of the storms will become severe with damaging winds the main threat. There is also a slight risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-120830- Chautauqua- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. A high swim risk is expected tonight for beaches along Lake Erie. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-120830- Niagara-Orleans- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. A high swim risk is expected tonight for beaches along Lake Ontario. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-120830- Wayne-Northern Cayuga-Oswego- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. There is a marginal risk that some of the storms will become severe with damaging winds the main threat. There is also a slight risk for excessive rainfall with the potential for localized flooding. A high swim risk is expected tonight for beaches along Lake Ontario. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A high swim risk is expected Sunday for beaches along Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 11, 1:35 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
135 PM EDT Sat Jul 11 2020
NYZ019-020-111815-
Chautauqua-Cattaraugus-
135 PM EDT Sat Jul 11 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...
At 135 PM EDT, a strong thunderstorm was located 7 miles northeast of
Long Point State Park, or 9 miles north of Jamestown, moving
southeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jamestown, Falconer, Jamestown West, Frewsburg, Long Point State
Park, Gerry, Conewango, Ellington, Randolph, Celoron, East Randolph,
Sinclairville, Bemus Point, Kennedy, Ellery Center and Steamburg.
This includes Interstate 86 between exits 11 and 17.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4222 7944 4236 7924 4214 7885 4200 7903
4200 7923
TIME...MOT...LOC 1735Z 312DEG 31KT 4223 7928
JLASpecial weather statement, Jul 11, 1:55 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
155 PM EDT Sat Jul 11 2020
NYZ001-010-085-111845-
Southern Erie-Niagara-Northern Erie-
155 PM EDT Sat Jul 11 2020
...THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS ERIE AND SOUTHERN
NIAGARA COUNTIES...
A cluster of storms across the Buffalo Metro and along the Lake Erie
shore south of Buffalo will continue to produce heavy downpours into
mid afternoon. These storms will produce locally heavy rainfall,
which may result in ponding of water on roadways, and possibly
localized flooding.
LAT...LON 4258 7922 4259 7919 4264 7916 4267 7912
4272 7909 4276 7898 4280 7892 4284 7893
4289 7891 4293 7891 4296 7893 4298 7901
4301 7902 4314 7870 4287 7848 4283 7849
4256 7910 4257 7913 4255 7915 4253 7924
JLASpecial weather statement, Jul 11, 2:10 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
210 PM EDT Sat Jul 11 2020
NYZ001-002-010>012-111900-
Wyoming-Orleans-Genesee-Niagara-Northern Erie-
210 PM EDT Sat Jul 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WYOMING...
NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND
GENESEE COUNTIES...
At 210 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to Pavilion. Movement was
northeast at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Clarence, Batavia, Darien Lakes State Park, Le Roy, Pembroke, Akron,
Alden, Attica, Pavilion, Oakfield, Stafford, Alabama, Covington,
Corfu, Elba, Alexander, Wyoming, East Bethany, Bethany Center and
Wolcottsville.
This includes Interstate 90 between exits 48A and 47.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4295 7865 4319 7855 4303 7791 4295 7791
4294 7793 4291 7794 4290 7796 4283 7796
4279 7800
TIME...MOT...LOC 1810Z 213DEG 14KT 4302 7855 4290 7802
JLASpecial weather statement, Jul 11, 2:29 PM EDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Buffalo NY 229 PM EDT Sat Jul 11 2020 NYZ003-004-111915- Wayne-Monroe- 229 PM EDT Sat Jul 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND EAST CENTRAL MONROE COUNTIES... At 229 PM EDT, a strong thunderstorm was located near Fairport, moving north at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Webster, Fairport, Ontario, Walworth, Macedon, Union Hill and West Walworth. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4306 7727 4305 7742 4329 7747 4330 7725 TIME...MOT...LOC 1829Z 183DEG 14KT 4312 7735 JLA
Special weather statement, Jul 11, 3:09 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
309 PM EDT Sat Jul 11 2020
NYZ005-006-112000-
Oswego-Northern Cayuga-
309 PM EDT Sat Jul 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAYUGA AND OSWEGO
COUNTIES...
At 309 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles north of Chimney Bluffs State
Park to near Verona Beach. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Pulaski, Central Square,
Selkirk Shores State Park, Mexico Point State Park, Nine Mile Point,
Battle Island State Park, Hastings, Scriba, Volney, Constantia, West
Monroe, Palermo, New Haven, Minetto, Mexico, Williamstown and
Cleveland.
This includes Interstate 81 between exits 32 and 35.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4333 7589 4332 7586 4315 7588 4316 7593
4317 7593 4318 7601 4320 7604 4320 7608
4323 7610 4324 7616 4327 7620 4323 7620
4337 7677 4345 7665 4356 7645 4357 7636
4356 7631 4357 7628 4359 7626 4348 7582
TIME...MOT...LOC 1909Z 226DEG 27KT 4347 7689 4317 7568
JLASpecial weather statement, Jul 11, 3:30 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
330 PM EDT Sat Jul 11 2020
NYZ003-112030-
Monroe-
330 PM EDT Sat Jul 11 2020
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
At 330 PM EDT, a strong thunderstorm was located over Henrietta, or
near Brighton, moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, East Rochester, Hilton,
Webster, Fairport, Brighton, Gates-North Gates, Henrietta, Penfield,
Spencerport, Mendon, Charlotte, Pittsford, Strong Memorial Hospital,
North Chili, Martin and Rochester International Airport.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4305 7787 4338 7785 4334 7766 4328 7754
4330 7746 4329 7738 4328 7735 4327 7738
4304 7737 4304 7748 4299 7749
TIME...MOT...LOC 1930Z 200DEG 8KT 4309 7765
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 10, 8:36 PM EDT | Special Weather Statement | BUF | Chautauqua | 69 min |
| Jul 10, 8:53 PM EDT | Flash Flood Warning | BUF | Chautauqua | 106 min |
| Jul 11, 4:40 AM EDT | Small Craft Advisory | BUF | 29 hr | |
| Jul 11, 11:26 AM EDT | Beach Hazards Statement | BUF | Chautauqua | 14 hr |
| Jul 11, 11:48 AM EDT | Special Weather Statement | BUF | Chautauqua | 87 min |
| Jul 11, 12:30 PM EDT | Special Weather Statement | BUF | Genesee | 30 min |
| Jul 11, 1:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 11, 1:20 PM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| Jul 11, 1:28 PM EDT | Special Weather Statement | BUF | Monroe | 47 min |
| Jul 11, 1:30 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 11, 1:35 PM EDT | Special Weather Statement | BUF | Chautauqua | 40 min |
| Jul 11, 1:55 PM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Jul 11, 2:10 PM EDT | Special Weather Statement | BUF | Genesee | 50 min |
| Jul 11, 2:18 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 39 min |
| Jul 11, 2:29 PM EDT | Special Weather Statement | BUF | Wayne | 46 min |
| Jul 11, 2:41 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 4 hr |
| Jul 11, 3:09 PM EDT | Special Weather Statement | BUF | Oswego | 51 min |
| Jul 11, 3:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 11, 3:30 PM EDT | Special Weather Statement | BUF | Monroe | 60 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 43 min |
| Jul 11, 4:02 PM EDT | Flash Flood Warning | BUF | Monroe, Wayne | 4 hr |
| Jul 11, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 64 min |
| Jul 11, 4:13 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 11, 4:37 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Jul 11, 4:52 PM EDT | Flash Flood Warning | BUF | Livingston | 4 hr |
| Jul 11, 5:26 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 64 min |
| Jul 11, 6:39 PM EDT | Special Weather Statement | BUF | Niagara | 36 min |
| Jul 11, 7:38 PM EDT | Special Weather Statement | BUF | Oswego | 37 min |
| Jul 11, 7:56 PM EDT | Areal Flood Warning | BUF | Monroe | 6 hr |
| Jul 11, 7:56 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.